MAUDE Adverse Event Report: BAUSCH + LOMB 23GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5323WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
A user facility in china reported that during procedure, the vitrectomy cutter was not cutting, but aspiration continued.There was patient contact but no impact to the patient.
 
Additional Manufacturer Narrative
Manufacturing and sterilization records were reviewed and found to be acceptable.Although the product was not received for evaluation, a review of the video attached to the complaint file was performed.The part number and lot number of the assembly is not visible in the video and therefore, cannot be verified or determined.The video does clearly show a 23ga vit cutter in a surgical setting.The tip of the vit cutter is in a priming cup, and the tubing is fully assembled and correctly attached to the stellaris system.The cutter is activated with the cut rate set to 4000 c.P.M.The cutter can be heard ¿humming¿ verifying that it is active.In addition, the system vacuum rate is set to 300 mmhg.The tubing has air bubbles in the line and no flow can be seen moving through the aspiration line.No fluid can be seen dripping into the collection cassette.The cutter does not appear to be aspirating.However, the cause for the loss of aspiration cannot be determined by viewing the video alone.No further evaluation can be performed as the vit cutter was not received.The investigation is underway.
 
Additional Manufacturer Narrative
The most probable root cause is unknown/ inconclusive.The root cause of this complaint could not be determined as the complaint unit was not available for analysis at the time of this evaluation.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.
 
Additional Manufacturer Narrative
Visual inspection found the tubing wadded and tangled up inside the pack tray with most of the pack components.The cutter tip protector is not in place as it should be.The tip protector is at the bottom of the pack tray.The vit cutter needle is bent.The assembly is dirty with dried solution in the aspiration line.The port window is in the opened position.There is debris visible in the port.The back cap is aligned correctly with the vent hole in the side of the cutter body.This cutter looks used.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris pc system.The cutter displayed low or weak aspiration as many large bubbles could be seen in the aspiration line.The cutter does not cut.The inner needle is bound up and does not move.The cutter has an internal air leak which expels air out the vent hole in the side of the body.Further inspection found the aspiration line is loose on the barb on the back cap and comes off easily.It should be noted that an air leak and bent needle can contribute to poor cutting performance due to loss of vacuum.The cutter was disassembled and inspected.Uv glue applied correctly and was only found on the vit cutter body/cap joint as it should be.Internal components appear to be assembled properly.Further inspection found a hole in the vit cutter diaphragm.Due to the evidence of use and the returned open condition, it cannot be determined how or when the needle became bent or the tubing became loose.The most probable root cause was determined to be a component issue.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.This investigation is complete.
 
Additional Manufacturer Narrative
Vendor results stated, the root cause of the failure was identified as a hole in the diaphragm, which significantly decreases the cutter's cutting ability due to limited or no actuation of the inner cutting assembly.A review of the diaphragm lots used in this build was conducted and confirmed and had passed receiving inspection and were not associated with any ncmrs.The exact point at which the diaphragm ruptured cannot be determined.However, there are manufacturing controls to prevent the release of probes with broken diaphragms.The occurrence of this failure mode did not exceed the threshold or show any increasing failure rate.We will continue to monitor and trend this failure and take further action based on the trend analysis.

Brand Name
23GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd
saint louis, MO 63122
636226-3089
MDR Report Key22495889
Report Number0001920664-2025-00091
Device Sequence Number7087023
Product Code HQC
UDI-Device Identifier00757770058563
UDI-Public(01)00757770058563(17)250923(10)X6066R
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2025
Device Model NumberBL5323WV
Device Lot NumberX6066R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/25/2025
10/16/2025
03/02/2026
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/13/2025
11/07/2025
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES.
Patient SexUnknown